Sudden Abnormal Periods


Anonymous
on Jan 12, 2010 @ 02:38 pm

I have had six periods in three months, and I'm starting to get a little worried. I have researched it online, and it's only made me worry more.

I turned 19 back in November, and I have been having my period for almost seven years. About a year ago, I started taking Ortho pills. I also moved out of my parents' house, but I don't know if that makes any difference now. I have been doing fairly well in keeping up with my bc; my last hiccup was about six months ago.

About three months ago, I started having periods for 5-8 days, 1-2 weeks apart. They used to be 3-4 days every 4-4.5 weeks. However, I have only been regular since I've started my bc. They are much heavier and more painful, but other than that, they've been pretty much normal. Coloration varies from day to day, like it always has, and there's really no change in odor. It's basically my regular period, but more often, more painful, and heavier.

I've also recently realized that the same lymph node in my genital area has been swelling off and on, but I'm not sure for how long. I only recently learned that this could be bad, and through more research online, I've learned that this is normally a sign of cancer or infection somewhere in your body. As far as I've noticed, I haven't been having any other signs of infection, so I'm really hoping I don't have some kind of cancer. Could this be related to my irregular period?

I've been under a lot of stress recently, but it's the same stress I've been under for the past year, so I'm not sure if that's a factor, but I read that stress can be. I haven't really been feeling any different these past few months, but I have recently been having pretty disturbing dreams, so I don't know if that's like a subconscious kind of thing, or what?

After three of these irregular periods, I stopped taking my pills, since I'm not really sure where my body is in it's cycle, and I don't know whether I should be taking them while my body's going through this.

I'm sorry if I gave too much information, but I've noticed that others who have posted questions on similar topics don't post enough information, and the people who try to answer can't really help much other than to suggest seeing a doctor. I have an appointment in two weeks, but that's the earliest that they can see me. I'm really worried and I'm hoping that someone else who has experienced this can lend some advice.

Thank you!!

 


4 Replies


Anonymous
Forgot to mention... on Jan 12, 2010 @ 02:49 pm

I forgot to mention that, so far as nutrition and exercise, my diet was poor when this first started, due to a financially harsh holiday season (Thank you, Recession...), but for the 2-3 weeks, has been much better. I've never been an athlete or anything, but I stay active doing everyday kind of things, and going on occasional walks. This hasn't changed until the last week or so, when I started feeling pretty drained. I don't know if that's from loss of blood, or if that's just a tale.

Again, sorry if it's too much, I just want to make sure.
Reply

mamaluv
... on Jan 13, 2010 @ 10:37 am

Hi Anonymous,

so sorry to hear of your health concerns! I can certainly understand why you'd be anxious! I wish I had some wisdom for you, but as you say, most of us will simply say "ask your doctor". There could be any number of reasons for your situation, and you may need to consult more than one health professional to get a full answer.

Having said that, what I can respond to is:

1. swelling lymph nodes is a sign of infection. I just got over a nasty session with strep throat and one of my nodes in the neck stuck out so far I had to wear a turtleneck - and even then it was still visible. It took about a month, but now it is nearly back to normal.

2. heavier-than-normal periods can often lead to anemia. I have been borderline anemic for most of my adult life, and the first question I always get from docs is what's going on with my cycle. Anemia makes you tired and lose colour (ie. look paler). If you become seriously anemic, you could suffer major health consequences. Luckily, the fix for this is generally improving your diet and taking iron supplements (you can find them on sale all the time at grocery and drugstores, so this will not be a financial burden). Iron supplements can make you constipated though - ugh.

3. stress accumulates. You say that you're under stress but nothing more than you've experienced over the last year. I don't know what the percentage is, but docs say that many illnesses are stress-related or stress-worsened. The first thing you need to do is evaluate your life situation and see where stress may be reduced. You may think you have few options, but with the right advice you might be surprised at what can be easily changed without impacting your life and finances too greatly. Just because your stress hasn't recently increased, does not mean that your health problems are not stress-influenced. Your body may be screaming "enough already!" and finally be buckling under the load. I have also heard that cycle irregularity can be caused by stress.

I'm sorry I have no further advice to offer! I sincerely hope you start to feel better soon and get some quality advice from professionals to deal with your situation. Take care of yourself :)
Reply

mamaluv
your age on Jan 13, 2010 @ 10:39 am

I wanted to also say that you are still fairly young. My period didn't settle down until I was in my early 20s and then it changed again after I had my babies. I don't want to say "don't worry about it", but rather that there could be many reasons for what's happening to you, and hopefully nothing serious.

Hang in there!
Reply

TigerLilly
See a doctor on Jan 13, 2010 @ 03:47 pm

I read your post and it's quite a lot! I agree with Mamaluv that my periods didn't stabilize until my 20's and it's still slightly irregular.

My suggestion is to go see your doctor. There are a lot of symptoms/factors here - irregularity, severity of flow, pain, birth control, lymph nodes. I'm not sure if they all relate to one thing or if they're indicators of different things. Maybe this pill doesn't suit you well? I'm pretty sure the pill is supposed to stabilize your periods not make them irregular so this is a little worrisome to me.

I really think you need to see your doctor. He/She should have all your history and how you've changed before taking and while on the pill. I'd be worried if my periods were that frequent too because of losing so much blood so frequently.
Reply

Leave A Reply

Title:
Your Reply:
 

 

Join Our Newsletter

Stay in the loop for the latest news, contests, deals and more!


Recent Activity


Sandra Ribeiro has posted in the forum topic
Chick Advisor cosmetic Bag

wendyroy has posted in the forum topic
Stitches

wendyroy has posted in the forum topic
Checkout 51






indykat has posted in the forum topic
Free trip...where would you go?

See All:  Reviews | Forums | Articles